MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL

TERUMO CORPORATION, ASHITAKA RADIFOCUS GLIDEWIRE UROLOGIC WIRE; CATHETER, UROLOGICAL
Model Number UWR1025
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not returned to the manufacturing facility for evaluation.Correction to section a5 ethnicity: not hispanic/lation was inadvertently selected.This should be blank & unselected.No evaluation could be conducted due to the device not being returned.There is no evidence that this event was related to a device defect or malfunction.With no return of the actual device the exact cause of the reported event cannot be definitively determined.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record and complaint files.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.See attached fda medwatch report no.(b)(4).Terumo medical product (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.- attachment: [(b)(4).Pdf].
 
Event or Problem Description
This report is being submitted in response to user facility medwatch report (b)(4) was received from the fda on september 14, 2017.The event description states the following: surgeon had difficulty getting initial wire through the left ureteral stricture.Surgeon did get access with a small wire and used the laser to open the stricture and get a larger wire in.The distal segment of the small wire was inadvertently broken off with the laser.Surgeon saw this after stent was positioned.Surgeon determined it to be in the patient's best interest to leave the wire inside the patient until the patient was brought back to remove the stent.Patient had a stent exchange about 2 months later and the wire was removed at that time.Additional information was received on 9/20/2017: it was reported that the patient condition was stable.The patient had the wire removed when the stent was exchanged at a later date.

Brand Name
RADIFOCUS GLIDEWIRE UROLOGIC WIRE
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6915339
Report Number9681834-2017-00215
Device Sequence Number16258754
Product Code KOD
UDI-Device Identifier04987350754592
UDI-Public04987350754592
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K923607
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUWR1025
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2017
Initial Report FDA Received Date10/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGER WIRE AND LASER; LARGER WIRE AND LASER
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age70 YR
Patient Weight102